Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 9, 2021, 12:55 PM CDT for Escambia County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 12:55 PM CDT (17:55 UTC)
- Expired
- Jul 9, 2021, 1:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 115 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS84 KMOB 091755
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Jul 9 2021
ALZ059-FLZ203-091845-
Escambia AL-Santa Rosa Inland FL-
1255 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 145 PM CDT...
At 1255 PM CDT, the strong thunderstorm was located near Pollard, or
4 miles southwest of Brewton, moving east at 20 mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8679 3090 8679 3093 8720 3097 8721
3100 8716 3100 8722 3115 8725 3126 8694
3126 8678 3100 8675
TIME...MOT...LOC 1755Z 266DEG 19KT 3107 8715
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:27 AM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 9, 6:27 AM CDT, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service Mobile AL 627 AM CDT Fri Jul 9 2021 .NEAR TERM UPDATE /Now Through Saturday/...Upper level ridging dominates the forecast period through Saturday with surface high pressure remaining stretched out into the southeastern U.S. from the southwestern Atlantic. PWATs remain in the 1.8 to 2.1 inch range through the day today, and once again expect at least scattered to perhaps numerous coverage in thunderstorm activity by early to mid afternoon over the region. This activity should wane with loss of daytime heating by tonight, and we rinse and repeat this pattern into Saturday. Currently anticipate main hazard with showers and storms to be heavy rainfall given slow forward motions along with high PWATs. This may promote some localized areas of flash flooding where heavy rainfall has been a nuisance in recent days. Additionally, given strong precip loading can't rule out an isolated strong wind gust or two under any heavy thunderstorm, although do not anticipate any organized severe weather at this time with very weak shear across the area. Temperatures warm into the middle to upper 80's today, followed by upper 80's to lower 90's on Saturday. Temperatures have fallen into the middle 70's, with upper 70's and some lower 80's along the immediate coast this morning. Tonight expect lows to drop into the middle to upper 70's once again. MM/25 && .AVIATION... 12Z issuance...VFR conditions prevail this morning with only a few low level clouds around FL015 present across the region and a broken to overcast ceiling in the mid levels above FL120. Expect VFR ceilings and visibility to prevail today, with only potential impacts being scattered to at times numerous showers and thunderstorms this afternoon into early evening. Under any of these showers and storms, expect temporary reductions in ceiling and visibility. After sunset tonight, showers and storms wane and VFR conditions prevail with an overcast ceiling around FL100. MM/25 && .PREV DISCUSSION... /issued 417 AM CDT Fri Jul 9 2021/ NEAR TERM UPDATE /Now Through Saturday/...Upper level ridging dominates the forecast period through Saturday with surface high pressure remaining stretched out into the southeastern U.S. from the southwestern Atlantic. PWATs remain in the 1.8 to 2.1 inch range through the day today, and once again expect at least scattered to perhaps numerous coverage in thunderstorm activity by early to mid afternoon over the region. This activity should wane with loss of daytime heating by tonight, and we rinse and repeat this pattern into Saturday. Currently anticipate main hazard with showers and storms to be heavy rainfall given slow forward motions along with high PWATs. This may promote some localized areas of flash flooding where heavy rainfall has been a nuisance in recent days. Additionally, given strong precip loading can't rule out an isolated strong wind gust or two under any heavy thunderstorm, although do not anticipate any organized severe weather at this time with very weak shear across the area. Temperatures warm into the middle to upper 80's today, followed by upper 80's to lower 90's on Saturday. Temperatures fall into the middle 70's, with upper 70's along the immediate coast this morning. Tonight expect lows to drop into the middle 70's once again. MM/25 SHORT TERM /Saturday night Through Sunday night/...An upper trough will try to dig southward, however it will be blocked by a building ridge over the western Atlantic. At the sfc, southerly flow will continue with precipitable water values of 1.7 to 1.9 inches. This will result in a typical summertime diurnal convective pattern with scattered showers and thunderstorms during the day and isolated coverage overnight. Highs on Sunday will be in the upper 80s and low 90s. Lows remain very muggy, in the low to mid 70s inland to mid and upper 70s along the coast. /13 EXTENDED TERM /Monday Through Thursday/...A typical summertime pattern is the name of the game throughout the extended. A building upper level ridge over the Atlantic begins to creep westward over much of the southeast which prevents an upper level trough centered over the central U.S. from digging. Therefore, this upper level trough weakens and begins to lift northeast by early next week allowing the upper level ridging to continue building west over the southeast and Gulf of Mexico. At the surface, a low pressure over the Mississippi Valley region lifts northeast and drags a cold front into the ArkLaTex region early in the period. This cold front quickly dissipates as high pressure builds in from the east. Showers and thunderstorms can therefore be expected each day, with Monday having the highest coverage (likely PoPs) due to the encroaching surface front. Scattered showers and storms return on Tuesday and through the rest of the period as high pressure builds. Convection will generally be diurnally driven where storms peak offshore overnight and in the early morning and then develop inland during the afternoon hours. Sufficient moisture will be in place due to southeasterly flow with PWAT's between 1.7 to 2.0 inches. Adequate CAPE will also be present so a few strong storms could be possible. High temperatures will generally be in the upper 80s to lower 90s, although heat indices start creeping into the upper 90s to low 100s. Meanwhile, overnight lows dip into the lower 70s inland with mid to upper 70s along the coast. /14 MARINE...A light to occasionally moderate onshore flow persists through Tuesday. Seas remain around 2 feet through Sunday, building slightly into the early part of next week. Scattered showers and thunderstorms remain possible over the marine area through the period, especially during the late night and early morning hours. Lightning, gusty winds, and locally higher seas will accompany any stronger storms throughout the period. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 9, 12:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Jul 9 2021
ALZ059-FLZ203-091845-
Escambia AL-Santa Rosa Inland FL-
1255 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 145 PM CDT...
At 1255 PM CDT, the strong thunderstorm was located near Pollard, or
4 miles southwest of Brewton, moving east at 20 mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8679 3090 8679 3093 8720 3097 8721
3100 8716 3100 8722 3115 8725 3126 8694
3126 8678 3100 8675
TIME...MOT...LOC 1755Z 266DEG 19KT 3107 8715The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 9, 2:36 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jul 9, 3:21 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Jul 9, 1:08 PM CDT | Special Weather Statement | MOB | Stone | 52 min |
| Jul 9, 1:56 PM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.